CSN Login
Members Online: 25

thanks for reply for stage IV

lhsteer
Posts: 28
Joined: Jul 2004

Hi,again thank you for your replies. I understand what everyone is telling me and I try to keep thinking positive but somedays are harder than others especially doing the chemo again this time around I notice it is harder, diahria lasted longer,very fatigued and achy I did chemo from june/October /04. Now am doing it again, this time seems harder and reactions tougher, more fatigue and achiness, so I spend a lot of time resting, about the time I will start feeling better I will have to do it again(I do it every 2 weeks for 48 hours) ful fox, leukavorin/oxiplatinum, so the tingling and numberness in toes and fingers are getting worse, does anyone have to go through this too, I am suppose to do 6 sessions but I don't know if I can do it, I will talk to doc when I have next round. I do not want to feel bad the whole 6 sessions of chemo. I do force myself to eat so I don't dehydrate, and drink lots of fluid.
Anyhow I want to thank everyone for their kindness and yes I do try to keep in mind that the 5 yrs thing is out of date and things do change but when I am feeling bad is when it gets to me. thank you all so very much for your kindness and time.

rejoyous
Posts: 259
Joined: Nov 2004

Hi. I'm on the verge of finishing up my first (and hopefully last) six months of chemo, so I can only imagine what you're facing as you go back in now. When the going got rough for me it helped to remember that I only had to do one session at a time. Don't think about the whole six sessions! And actually, the treatments didn't really get worse and worse steadily. Each cycle has been a little bit different from the others, and unpredictable.

Have you tried taking an amino acid called L-Glutamine for the tingling? A friend's oncologist recommended it to her and my doc said it was okay with him so I've been taking it as well. I take one teaspoonful in water (it's colorless, tasteless) three times a day. Who kmows if it works or not, since I've been doing it steadily, but my tingling and numbness haven't been unbearable. Worth a try.

I also use "hot hands" hand warmers when I go outside or have to sit still in a chilly room (like in a theater). They are pouches that skiers use to keep their hands warm--portable, no electricity, no batteries.

Good luck. Courage!

Rondog
Posts: 26
Joined: Jan 2005

I feel you, I'm on 3rd regimen, Xeloda and Avastin..I thought for sure I was headed to remission after the 1st round (Folfox) got rid of 95%, only for it to grow during the 2nd round, which was very, very difficult for me..I think your body can only take so much toxic crap at a time.

I had the tingling thing too and accupuncture really helped alot, I figure sticking needles into those nerve endings that are going numb musta woke them up...

Hang in there...its sucks, good days, bad days...feel like you cant catch a break, but you've got to stay positive and keep fighting...watch as much comedy as you can!

Ron

slammer
Posts: 120
Joined: May 2004

Hello, I am Amy, and I too am on 2nd round of chemo within 1 yr. I have the same FOLFOX treatment you have I think, I get the tingling in fingers & toes also but only for a few days right after the treatment, but tired yes, more so than I expected. and just the not wanting to eat thing, but that also with me lasts a few day or lets say a week total, then I am feeling pretty good. Hope you are hanging in there, I seem to get bloody noses too, with the dry air this time of yr doesn't help, bad one last night, ya know I like the meds I am on so they help w/ the nausea, and oncologist gave me ativan for my nerves & anxiety, you may need that, seems too cool you out some on the moods, etc & helps w/ stomach aches, but sorry babe everyone is different, this last week was my start of 3rd mo. of chemo and I really felt it, then I go again in 2 weeks like you, 1 whole day @ center then 46hrs on drip-pump line, Seems like I am always got an IV in but I know it is for me to get better so I keep up my spirit, Best to you Ihsteer, my thoughts are there w/ you.
Amy

potsy
Posts: 24
Joined: Jan 2005

Hello again Amy,

I was just telling Judy about the oxaliplatin side effects I had ......with the numbness and tingling. They stopped the oxaliplatin after 5 cycles and switched to CBT-11. The tingling and numbness never really went away, but it wasn't as intense.

Ativan was my sanity medication. I would take .25 to .5 mg per day, and it really took the edge off. I was terribly anxious.....especially in the beginning. Took Ambien to sleep at night. Took half the dosage, because it would make me loopy if I didn't go to sleep right away. On occasion nothing could make me sleep......with the steroids. I am grateful I had those two things.

Hang in there guys! I really honestly feel for you.

Lorraine

bryancarson's picture
bryancarson
Posts: 47
Joined: Jan 2004

Hey I just finished my Flofox treatment of 6 months. You can do it. It was also my secound battle. I just got good news. I had a liver resection and got a CLEAN BILL of HEALTH. CANCER FREE. All PET, CT, and CEA tests show that there is no more cancer at all! I know exactly how you feel. I'm sorry, but you can do it. Hang in there and pray and hope for the best. Good Luck. Rest, drink plenty, and when you feel good, DO ANYTHING YOU WANT. That's what I did and it seemed to make the bad days better...knowing that I was headed into something fun.

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

Hi, I did chemo and radiation from Jan-Apr 2003. It was only the 5FU and didn't have really bad side effects. Had surgery in May but did really bad. Was in hospital 56 days, in ICU 9 days, on ventilator and all. Then cancer came back Jan 2004. I am on FOLFOX but having lots of nausea and vomiting. Was into 2nd round and they had to stop after first day. Vomiting really bad. I also have the hands tingling and I drank something too cold with my meds the other day and I thought I was going to choke to death. Doctor had warned me, but after 1st round I didn't have it, so I got brave. Won't do that again, It seems a lot of us here are going through the same treatments, Maybe we can help each other get through it, It is tough, that's for sure, Good luck and keep in touch, I'll be praying for you.
Love and prayers, Judy(grandma047)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network